Cardiac Tamponade in a Patient with Stage IV Lung Adenocarcinoma Treated with Pembrolizumab

Abdul Moiz Khan, Ayesha Munir, Vimala Thalody, Mohamed Khalid Munshi, Syed Mehdi

Immunotherapy · 2019 · 12 citations · 20 references

Concepts

Abstract

Immunotherapy drugs are associated with a multitude of immune-related adverse events. We describe a case of cardiac tamponade in a patient with stage IV lung adenocarcinoma, with almost 100% expression of PDL-1, treated with pembrolizumab. The patient is a 62-year-old male who developed worsening shortness of breath after five cycles of pembrolizumab. He was diagnosed with large pericardial effusion on computed tomography chest. Echocardiogram confirmed tamponade physiology. He was treated with discontinuation of pembrolizumab and urgent pericardial window followed by high dose prednisone with tapering. The patient responded very well to the treatment. We have comprehensively reviewed cases of pericardial effusion secondary to either immune mediated mechanisms or pseudoprogression.

References

20